# SDR 95ZZZX481

- Difficulty date: January 9, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3260Q
- Make and model: Cessna 401
- Aircraft serial: 4010060
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Tube
- Part number: 08507126
- Condition: Cracked
- Location: Rt Exhaust
- Part time: 2,520 hours
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT NOTICED SPARKS COMING FROM RIGHT INBOARD LOWER NACELLE FORWARD OF WING LEADING EDGE.  LANDING WAS MADE WITHOUT INCIDENT.  INVESTIGATION REVEALED THE EXHAUST TUBE FROM THE RIGHT TRANSITION HEAD INBOARD TO THE SLIP JOINT ASSY HAD BULGED AND CRACKED TWO INCHES AFT OF THE CONNECTION TO THE SLIP JOINT ASSY (0850660-9).  EXHAUST GASES BURNED THE CANTED WEB BULKHEAD BELOW THE HOLE THROUGH WHICH THE CRACKED TUBE PASSES.  THE NACELLE SKIN NEARBY WAS ALSO BURNED.  ENGINE MOUNT RAIL WAS NOT AFFECTED.  NO WIRING OR ELECTRICAL SYSTEM WAS AFFECTED.  'SPARKS' ASSUMED TO BE MOLTEN METAL DROPS.  AREA 2 INCHES BY 2 INCHES WAS MELTED IN CANTED BULKHEAD.
